Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 212, NWS Atlanta, GA

June 25, 2007Hall County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 3:00 PM EDT for Hall County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2007, 3:00 PM EDT (19:00 UTC)
Expired
Jun 25, 2007, 4:00 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Hall County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 251901
SVRFFC
GAC139-252000-
/O.NEW.KFFC.SV.W.0212.070625T1900Z-070625T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HALL COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES       
  SOUTHWEST OF LULA OR ABOUT 10 MILES EAST OF GAINESVILLE...MOVING   
  NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GILLSVILLE AND CLERMONT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3430 8384 3424 8373 3430 8363 3441 8367
      3444 8362 3450 8368 3450 8380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:25 AM EDT, 9 hours 35 minutes earlier.

Area forecast discussion, Jun 25, 5:25 AM EDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 25 2007

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
THE MAIN FEATURES INFLUENCING THE SHORT TERM FORECAST PERIOD WILL BE
THE UPPER LEVEL AND SURFACE RIDGES. THE LARGE BUT FAIRLY FLAT UPPER
RIDGE WILL CONTINUE OVER THE ENTIRE SOUTHEASTERN U.S. THROUGH
WEDNESDAY. HOWEVER...THERE IS A WEAKNESS STUCK UNDER THE RIDGE FROM
THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THIS HAS ALLOWED
WIDELY SCATTERED AFTERNOON CONVECTION TO DEVELOP THE PAST COUPLE OF
DAYS...EFFECTING MAINLY FAR NORTH AND WEST GEORGIA. THIS WEAKNESS
REMAINS IN PLACE TODAY BUT LOSES SOME DEFINITION BY TUESDAY AND
WEDNESDAY. BEST CHANCES FOR AFTERNOON AND EVENING CONVECTION MAY END
UP BEING TODAY...ALTHOUGH DIFFERENCES WILL BE FAIRLY SMALL. BEST
CHANCES REMAIN THE FAR NORTH AND WEST. WITH THE UPPER RIDGE IN PLACE
TODAY SHOULD BE ANOTHER HOT ONE...BUT WE SHOULD SHAVE A FEW DEGREES
OFF HIGHS TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE STRENGTHENS A
BIT TURNING THE LOW LEVEL FLOW MORE SOUTHEAST TO EASTERLY. STILL...
I EXPECT TEMPERATURES AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH
WEDNESDAY MOST AREAS.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS SHOW UPPER PATTERN SHIFTING AS WE MOVE THROUGH THE EXTENDED
FORECAST PERIOD. THE FAIRLY FLAT PATTERN WE HAVE NOW OVER THE U.S.
BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN
PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S.. BY LATE IN THE
WEEK THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE
A COLD FRONT SOUTH OUT OF THE OHIO VALLEY INTO THE SOUTHERN
APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL
NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL
FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIPITATION
FRIDAY AND SATURDAY AS THE FRONT SAGS SOUTH THROUGH THE FORECAST
AREA. WITH THIS TIMING...DRIER AND MILDER AIRMASS SETTLES INTO NORTH
AND CENTRAL GEORGIA BY SUNDAY. WITH THE INCREASING LOW LEVEL MOISTURE
AND WEAKENING UPPER RIDGE OVER THE REGION TEMPERATURES SHOULD BE
COOLER THROUGH THE EXTENDED FORECAST PERIOD...BUT WILL REMAIN
SEASONAL.

&&

.AVIATION...WEAK UPPER LOW IN LOWER MISSISSIPPI VALLEY TODAY
PERSISTS. SOME MID/HIGH CLOUDS ASSOCIATED WITH THIS FEATURE
SPREADING INTO GA THIS MORNING. EXPECT BEST LOCATION FOR ISOLATED
THUNDERSTORM DEVELOPMENT TODAY ALONG WESTERN AND NORTHERN SECTIONS
OF THE STATE. CUMULUS STARTING TO DEVELOP AROUND 15Z AT 4 TO 5 THSD
FT. LOCAL AREAS OF VISIBILITY 3 TO 5SM IN HAZE UNTIL 14Z...OTHERWISE
UNRESTRICTED. WINDS SOUTHWEST 10 KT BY 16Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  68  93  67  90 /  20  20  20  20  20
ATLANTA         94  71  91  71  89 /  30  20  20  20  20
BLAIRSVILLE     89  63  83  63  85 /  30  30  30  30  20
CARTERSVILLE    92  67  89  67  89 /  30  30  20  20  20
COLUMBUS        96  71  93  72  92 /  30  20  20  20  20
GAINESVILLE     93  68  91  68  89 /  30  20  20  20  20
MACON           98  69  94  70  92 /  10  10  10  10  10
ROME            96  68  93  69  92 /  30  30  30  30  20
PEACHTREE CITY  93  67  91  68  90 /  30  20  20  20  20
VIDALIA         96  70  92  71  91 /  10   5  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/41
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT MON JUN 25 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER
MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH
PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE
INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE
MOISTURE.

.PRIMARY HAZARDS...
PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL.

.DISCUSSION...
A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL
GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A
MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES
MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL
GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE
WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH
SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 25, 2:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT MON JUN 25 2007

GAZ038-251915-
231 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN
OGLETHORPE COUNTY UNTIL 315 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MAXEYS...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS OGLETHORPE COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MAXEYS...STEPHENS...CRAWFORD...
ARNOLDSVILLE...LEXINGTON...VESTA...SMI THSONIA AND SANDY CROSS.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT MON JUN 25 2007

GAZ023-025-251915-
234 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JACKSON AND HALL COUNTIES UNTIL 315 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WESTSIDE TO HOSCHTON...MOVING NORTHEAST AT
5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JACKSON AND HALL COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN...WESTSIDE...
OAKWOOD...HOSCHTON...CANDLER...GAINESVILLE MILLS...BELMONT...
GAINESVILLE...TALMO...ARCADE...PENDERGRASS...APPLE VALLEY...
MAYSVILLE...LULA AND JEFFERSON. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT MON JUN 25 2007

GAZ071-072-251930-
244 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WESTERN JONES AND EASTERN MONROE
COUNTIES UNTIL 330 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE MONROE...JONES COUNTY LINE FROM
ARKWRIGHT TO EAST JULIETTE...MOVING NORTH AT 5 MPH.  THESE STORMS
WILL REMAIN VERY CLOSE TO THE COUNTY LINES.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WESTERN JONES AND EASTERN MONROE COUNTIES.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 25, 2:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT MON JUN 25 2007

GAZ039-251930-
246 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKES COUNTY UNTIL 330 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDTOWN. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 330 PM EDT. SOME LOCATIONS NEAR THIS STORM
INCLUDE METASVILLE...SANDTOWN...NORMAN...DANBURG AND TIGNALL. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 2:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     3 NW CLEVELAND          34.63N 83.80W
06/25/2007  E60.00 MPH       WHITE              GA   EMERGENCY MNGR

            EMA MANAGER RECEIVED REPORT OF NICKEL SIZED HAIL, 60 MPH
            WINDS, AND DOWNED TREE LIMBS AT INTERSECTION OF HWY 75A
            AND HWY 129.

&&

SBK
Local storm report, Jun 25, 2:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             3 NW CLEVELAND          34.63N 83.80W
06/25/2007  E0.25 INCH       WHITE              GA   EMERGENCY MNGR

            EMA MANAGER REPORTED NICKEL SIZED HAIL AND 60 MPH WINDS
            AT INTERSECTION OF HWY. 75A AND HWY. 129. NUMEROUS TREE
            LIMBS DOWN ON ROADWAY.

0240 PM     TSTM WND DMG     HELEN                   34.70N 83.72W
06/25/2007                   WHITE              GA   LAW ENFORCEMENT

            REPORTED AT LEAST FOUR TREES DOWN...TWO ON BUILDINGS AND
            ONE ON A TRUCK IN THE NORTHERN PORTION OF THE COUNTY.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:03 PM EDTSevere Thunderstorm WarningFFCFannin27 min
Jun 25, 1:49 PM EDTSevere Thunderstorm WarningFFCWhite56 min
Jun 25, 3:05 PM EDTSevere Thunderstorm WarningFFCJackson40 min
Jun 25, 3:14 PM EDTSevere Thunderstorm WarningFFCGwinnett46 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningFFCJasper26 min
Jun 25, 3:36 PM EDTSevere Thunderstorm WarningFFCBanks39 min
Jun 25, 3:51 PM EDTSevere Thunderstorm WarningFFCSumter24 min
Jun 25, 3:51 PM EDTSevere Thunderstorm WarningFFCMadison54 min
Jun 25, 4:23 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth41 min
Jun 25, 4:55 PM EDTSevere Thunderstorm WarningFFCBartow35 min
Jun 25, 5:19 PM EDTSevere Thunderstorm WarningFFCFayette26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.